Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 71, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Oct 9, 2009, 10:00 AM CDT for 7 counties in Missouri. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 10:00 AM CDT (15:00 UTC)
- Expired
- Oct 10, 2009, 12:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 9, 7:30 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 9, 7:30 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 730 AM CDT FRI OCT 9 2009 .DISCUSSION... /241 AM CDT FRI OCT 9 2009/ LEADING CONVECTIVE ELEMENTS CONTINUE TO SHIFT FURTHER SOUTH AND AWAY FROM THE CWA...WITH ONLY LIGHT TO MODERATE STRATIFORM RAIN REMAINING. AREAL FLOOD WARNINGS HAVE CURRENT FLOODING WELL IN HAND AND WILL EXPIRE FLASH FLOOD WATCH WITH THE MORNING ZONE ISSUANCE. RAIN WILL SLOWLY END FROM NORTHWEST TO SOUTHEAST TODAY AS THE LOW AND FRONT CONTINUE TO MOVE SOUTH AND HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. HAVE FOLLOWED MOS GUIDANCE CLOSELY TODAY...WITH LITTLE IF ANY DIURNAL RECOVERY TO TEMPERATURES. HIGH PRESSURE BECOMES CENTERED ACROSS THE CWA BY 12Z SATURDAY. CURRENT TEMPERATURES ARE BELOW FREEZING UNDER THE SURFACE HIGH. IF WE HADNT JUST HAD 3 TO 6 INCHES OF RAINFALL ACROSS THE CWA I WOULD PROBABLY BE ISSUING A FROST ADVISORY FOR TONIGHT...BUT SATURATED GROUND AND MOIST BOUNDARY LAYER WILL ACT TO MODIFY THE AIR MASS. THIS WILL KEEP FROST PATCHY AT BEST AND PROBABLY CONFINED TO JUST OUR FAR NORTHERN COUNTIES WHICH DID NOT RECEIVE MUCH RAINFALL. I WILL LET THE DAYSHIFT DETERMINE THE NEED FOR A FROST ADVISORY ACROSS THE NORTH...AND ONLY INCLUDE PATCHY FROST FOR THOSE COUNTIES FOR NOW. NEXT COLD FRONT DIVING SOUTH ACROSS MONTANA WILL MARCH ACROSS MISSOURI AND ILLINOIS ON SATURDAY WITH A WIND SHIFT TO THE NORTHWEST. BRIEF SOUTHERLY FLOW AHEAD OF THE FRONT MAY BE ENOUGH TO PUSH TEMPERATURES INTO THE 60S BEFORE FROPA. EXPECT A DRY FRONTAL PASSAGE. LOW TEMPERATURES SUNDAY MORNING WILL CERTAINLY FLIRT WITH THE FREEZING MARK ACROSS THE NORTHERN CWA...AND THERE IS SOME POTENTIAL FOR FROST OR EVEN FREEZING CONDITIONS. FOR NOW...SURFACE HIGH IS FORECAST TO BE CENTERED ACROSS WESTERN IOWA WHICH WOULD KEEP WIND AT OR ABOVE 5KTS...LIMITING FROST POTENTIAL. IF THE HIGH WERE TO MOVE FURTHER SOUTHEAST AND BECOME ANCHORED ACROSS MISSOURI AT 12Z...FROST AND FREEZE ADVISORIES/WARNINGS WOULD BE NEEDED FOR SATURDAY NIGHT/SUNDAY MORNING. SIDED WITH COLDER MET GUIDANCE FOR SUNDAY AS COLD START AND INCREASING CLOUD COVER IN THE AFTERNOON SHOULD LIMIT DIURNAL TEMPERATURE INCREASE. WARM ADVECTION REGIME SETS UP SUNDAY AFTERNOON THROUGH MONDAY AHEAD OF THE NEXT FRONT...WITH THE POTENTIAL OF RAIN INCREASING AS WE HEAD INTO SUNDAY NIGHT AND MONDAY. THE COLD FRONT WILL MOVE ACROSS THE CWA MONDAY AFTERNOON AND EVENING...WITH DRY CONDITIONS RETURNING MONDAY NIGHT AND TUESDAY. LOOKING TOWARD THE MIDDLE OF NEXT WEEK...GIVEN THE FACT IT HAS RAINED THE PAST 3 THURSDAYS...PERIODICITY ALONE WOULD SUGGEST THE LATEST GFS SOLUTION MAY BE CORRECT WITH ANOTHER STORM SYSTEM TAKING AIM ON THE REGION NEXT THURSDAY AND FRIDAY. CVKING && .AVIATION... /628 AM CDT FRI OCT 9 2009/ FOR THE 12Z TAFS...FEW CHANGES MADE TO PREVIOUS TAFS AS OVERALL TRENDS APPEAR TO BE ON TRACK. IFR CIGS WILL GRADUALLY LIFT TO VFR THIS AFTN AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY FROM THE REGION AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME CONCERN FOR FOG DEVELOPMENT TONIGHT WITH FAVORABLE CONDITIONS OF ABUNDANT SOIL MOISTURE...CLRG SKIES JUST BEFORE SUNSET...AND WINDS BCMG LGT/VAR UNDER INFLUENCE OF HIGH PRESSURE CENTER TO THE N. INTRODUCED PREVAILING MVFR VSBYS AFTER 06Z AT ALL SITES HOWEVER THIS WILL NEED TO BE REEVALUATED BY SUBSEQUENT SHIFTS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 9, 3:52 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 AM CDT FRI OCT 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM YESTERDAYS HEAVY RAIN WILL CONTINUE TO FLOOD LOCAL STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER CROSSINGS MAY ALSO EXPERIENCE FLOODING OR STANDING WATER. PATCHY FROST IS POSSIBLE TONIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ELSEWHERE...PATHCY FOG WILL LIKELY DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING ACROSS NORTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Oct 9, 7:11 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0711 AM HEAVY RAIN 1 ESE AUXVASSE 39.01N 91.88W
10/09/2009 M5.63 INCH CALLAWAY MO TRAINED SPOTTER
5.63 INCHES OF RAIN SO FAR WITH 2.78 INCHES OF RAIN IN
THE PAST 24 HOURS
&&
EVENT NUMBER LSX0900232
KANOFSKYLocal storm report, Oct 9, 7:25 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0722 AM FLOOD WESTPHALIA 38.44N 92.00W
10/09/2009 OSAGE MO LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLOODING AT THE SOUTH END OF
WESTPHAILA WHERE MAIN ST BECOMES CR615. DEPUTY REPORTS
WATER UP TO THE HEIGHT OF CAR BUMPERS.
&&
EVENT NUMBER LSX0900233
KANOFSKYLocal storm report, Oct 9, 8:22 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY RAIN DU BOIS 38.22N 89.21W
10/09/2009 M3.50 INCH WASHINGTON IL TRAINED SPOTTER
24 HOUR TOTAL.
&&
EVENT NUMBER LSX0900234
TRUETTLocal storm report, Oct 9, 8:24 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN COLLINSVILLE 38.68N 90.00W
10/09/2009 E3.70 INCH MADISON IL TRAINED SPOTTER
24 HOUR TOTAL.
&&
EVENT NUMBER LSX0900235
TRUETTLocal storm report, Oct 9, 8:33 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0831 AM HEAVY RAIN 7 S STEELVILLE 37.87N 91.36W
10/09/2009 M4.20 INCH CRAWFORD MO TRAINED SPOTTER
STORM TOTAL SO FAR. THIS AMOUNT INCLUDES 1.5 INCHES
THAT FELL BETWEEN 830 PM LAST NIGHT AND CURRENT TIME.
&&
EVENT NUMBER LSX0900236
TRUETTLocal storm report, Oct 9, 8:40 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT FRI OCT 09 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN 6 SE SULLIVAN 38.15N 91.09W
10/09/2009 M5.30 INCH WASHINGTON MO TRAINED SPOTTER
36 HOUR RAINFALL TOTAL
&&
EVENT NUMBER LSX0900237
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:56 PM CDT | River Flood Warning | LSX | Lincoln | 13 hr |
| Oct 8, 9:23 PM CDT | River Flood Warning | LSX | Reynolds | 37 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford | 40 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford, Washington | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 3 days |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 8, 10:50 PM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more | 12 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Callaway, Osage | 26 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 49 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 37 hr |
| Oct 9, 12:01 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 6 more | 7 hr |
| Oct 9, 4:07 PM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 7 more | 16 hr |
Nearby
Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.